Discussions By Condition: Medical Stories

Help Please!!!!!!!!

Posted In: Medical Stories 3 Replies
  • Posted By: Tenngal71
  • February 2, 2007
  • 03:51 AM

:( There is this really sweet older man I work with...he is about 60 about 4 weeks ago he started having these spasms almost jerking in his whole body ...when he talks, his body jerks (almost like someone is shocking him...he says he has had tests done...they looked for any heavy metals...none!!..Vanderbilt University Hosptial has ran many test on him and came up with nothing....I am so worried about him...i think about it all the time...i was wondering if anyone can give me any ideas on what this could be...( the doctors seem to have no idea) he says they come and go...the dr's gave him muscle relaxers..they help but make him drowsy...i can hardly talk to hime without wanting to cry...:( he seems to be giving up on finding out the cause..does anyone have any suggestions as to what might cause these symptoms...(he has no other symptoms that i am aware of other than the jerking) Thanks to anyone with any ideas...

Reply Flag this Discussion

3 Replies:

  • Hi! This probably sounds pretty obvious, but have they checked for Parkinson's Disease? If he is having muscle spasms, and if his speech is affected then it may be Parkinsons. There are medications that can help reduce and control the symptoms. If not, then maybe some form of epilepsy? I had a friend that developed heavy twitching, but it did come under control once diagnosed and she was given medication. Good luck, I hope he gets diagnosed and treated!
    blondie-25 11 Replies
    • February 3, 2007
    • 05:41 PM
    • 0
    Flag this Response
  • Is he on any other medications? Some meds can cause a Parkinson's like state...especially if it is the wrong dosage. If you can write a list of all the current meds he's on it will help. I agree with last poster that Parkinson's is a possibility, but there are other things that can cause tremors... DOM
    acuann 3080 Replies
    • February 4, 2007
    • 07:14 PM
    • 0
    Flag this Response
  • I'm not sure of his medications....I'll ask him...he has been checked for Parkinsons and many other things...that is what is so odd...they have no answers...and this was a sudden thing...just one day BAM!! he's shaking and jerking... it almost looks like someone is punching him in the stomach at times...no heavy metals (so they say) sometimes i wonder if they even know what their doing....Does anyone know if oral chelation works....and would it help....
    Tenngal71 22 Replies
    • February 5, 2007
    • 02:18 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.